Flash Flood, Nolan
- When
- May 15, 9:55 AM CST to 11:00 AM CST
- Where
- Nolan County, Nolan
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.267, -100.250
Heavy rains flooded County road 126 near Nolan.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 15, 5:20 AM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 620 AM CDT SUN MAY 15 2005 .UPDATE... LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS OUR WEST COUNTIES. BASED ON TRENDS OVER THE LAST FEW HOURS...WILL INCREASE POPS ACROSS ALL ZONES FOR TODAY WITH THE HIGHEST ACROSS OUR WESTERN COUNTIES. UPDATE OUT SOON. && .PREV DISCUSSION... (ISSUED 300 AM CDT SUN MAY 15 2005) SHORT TERM... STATIONARY FRONT AND A SERIES OF UPPER-LEVEL DISTURBANCES WILL CONTINUE TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH MONDAY. WILL CONTINUE HIGHEST POPS ACROSS OUR WESTERN COUNTIES WHERE LOW-LEVEL MOISTURE CONVERGENCE LOOKS BEST. NUMBERS CLOSE TO MAV MOS LOOK GOOD WITH A SLIGHT WARMING TREND OVER THE NEXT FEW DAYS. LONG TERM... BY THE MIDDLE OF NEXT WEEK...AN UPPER-LEVEL RIDGE BUILDS OVER TEXAS. WITH SUMMER JUST AROUND THE CORNER...EXPECT AFTERNOON HIGHS IN THE 90S THROUGH THE START OF NEXT WEEKEND. POPS NIL. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 23/HUBER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 424 AM CDT SUN MAY 15 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-160924- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 424 AM CDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING THE AREA WILL BRING A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS OVER ALL OF WEST CENTRAL TEXAS THROUGH TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE WEST OF A LINE FROM ABILENE TO SAN ANGELO TO SONORA. FREQUENT LIGHTNING...SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE IN THE STRONGEST STORMS ESPECIALLY OVER THE SOUTHWESTERN COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO MONDAY AS UNSETTLED WEATHER CONTINUES OVER WEST CENTRAL TEXAS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. RAINFALL CHANCES WILL END ON TUESDAY AS DRY AND WARMER WEATHER SETTLES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 832 AM CDT SUN MAY 15 2005 TXZ064>066-071>073-151531- COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX- 832 AM CDT SUN MAY 15 2005 ...SIGNIFICANT WEATHER ALERT FOR THE CONCHO VALLEY FROM 830 AM TO 1030 AM THIS MORNING... A BAND OF THUNDERSTORMS WITH FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL WILL MOVE QUICKLY SOUTHEAST ACROSS THE CONCHO VALLEY BETWEEN 830 AM AND 1030 AM. THE BAND OF STORMS WILL REACH ROBERT LEE AND WATER VALLEY BY 915 AM...SAN ANGELO AND MERTZON BETWEEN 930 AM AND 945 AM. THIS BAND OF STORMS WILL REACH A BALLINGER TO CHRISTOVAL LINE BETWEEN 1000 AM AND 1030 AM. A QUICK HALF TO ONE INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING OF WATER ON ROADS IN POOR DRAINAGE PLACES. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 944 AM CDT SUN MAY 15 2005 TXZ064>066-071>073-151615- COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX- 944 AM CDT SUN MAY 15 2005 ...A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE CONCHO VALLEY BETWEEN 945 AM AND 1115 AM... THE LEADING EDGE OF A BAND OF THUNDERSTORMS...EXTENDING FROM ROBERT LEE TO GRAPE CREEK TO MERTZON AT 945 AM...WILL CONTINUE TO MOVE SOUTHEASTWARD. THE LEADING EDGE WILL REACH SAN ANGELO BETWEEN 1000 AM AND 1015 AM...AND WILL REACH BRONTE...ORIENT AND TENNYSON BY 1015 AM. WIND GUSTS OF 35 TO 45 MPH WILL OCCUR ALONG THE LEADING EDGE OF THIS BAND OF STORMS. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING... SMALL HAIL AND BRIEF VERY HEAV RAIN. A QUICK HALF TO THREE QUARTERS OF AN INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING OF WATER ON ROADS. 19
The Dyess AFB radar (KDYX), 98 km away, was scanning. The volume nearest the first event began at 15:56 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains flooded County road 126 near Nolan.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450137.